MAUDE Adverse Event Report: STRYKER GMBH PEG ALIGNMENT SOUND; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH PEG ALIGNMENT SOUND; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5901-1038
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Glenoid sound peg broke off in patient glenoid.The delay was an extra 15 mins of surgery getting the broken peg out.
 
Additional Manufacturer Narrative
The reported event that peg alignment sound was alleged of 'implant - breakage / deformation - other' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by possible inadequate positioning also using too much force during the pegged glenoid preparation.The device inspection revealed the following: one peg of the returned peg alignment sound is indeed completely broken out (damaged weld).Unfortunately we are not able to clearly determine the exact cause which has led to this breakage but please keep in mind that this device was manufactured in jan 2015 and is therefore several years in use.The stage of the instrument shows this (wear and tear evident).We do suspect that too much force was applied during positioning / seating (possible excessive impaction).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
PEG ALIGNMENT SOUND
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8062204
Report Number0008031020-2018-00977
Device Sequence Number13848578
Product Code LXH
UDI-Device Identifier07613327099423
UDI-Public07613327099423
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5901-1038
Device Lot NumberNW164220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR